MAUDE Adverse Event Report: ROCHE DIAGNOSTICS TOTAL PSA ELECSYS E2G; TOTAL PROSTATE SPECIFIC ANTIGEN TEST

ROCHE DIAGNOSTICS TOTAL PSA ELECSYS E2G; TOTAL PROSTATE SPECIFIC ANTIGEN TEST
Catalog Number 09744860190
Medical Device Problem Codes Incorrect Measurement (1383); Non Reproducible Results (4029)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/19/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The free psa reagent lot number was 832201 with an expiration date of 31-mar-2026.The cobas e 801 analytical unit serial number was (b)(6).Qc was within the assigned ranges on the day of sample measurements.The sample was received for investigation on 24-jul-2025.The investigation is ongoing.
 
Event or Problem Description
We received an allegation about questionable results for 2 samples from the same patient tested with elecsys total prostate specific antigen (total psa) assay and elecsys free prostate specific antigen (free psa) assay on a cobas e 801 analytical unit.This medwatch will apply to the total psa assay.Please refer to the medwatch with a1.Patient identifier (b)(6) for information related to the free psa assay.Sample 1: total psa: initial result: 0.0821 ng/ml.Free psa: initial result: 1.99 ng/ml.This free psa result was not reported outside the laboratory.The free psa result was greater than the total psa result, prompting the repeat of the sample the next day.The repeat results were identical to the initial results.On (b)(6) 2025, a new blood sample (sample 2) was taken from the patient and tested: total psa result: 0.0807 ng/ml.Free psa result: 1.99 ng/ml.Other total psa and free psa tests were performed at a different service laboratory using siemens atellica solution, resulting in the following: total psa result: 1.220 ug/l.Free psa result: 0.023 ug/l.These results were deemed to be correct.It is not known if sample 2 was repeated on siemens testing or if another new sample (sample 3) was drawn and tested on siemens testing.This information has been requested but not received yet.
 
Additional Manufacturer Narrative
Clarification: sample 2 was repeated on siemens at a different service laboratory.Calibration and qc data for the free psa and the total psa showed no abnormalities.Instrument-related information showed no alarms.The investigation of the returned patient sample confirmed the incorrect ratio of free psa/total psa > 1 on elecsys, which was alleged by the customer.The investigation results were consistent with the presence of an interfering substance affecting the decreased total psa concentration in the sample in question.The investigation did not identify a product problem.The cause of the event was consistent with an interferant.

Brand Name
TOTAL PSA ELECSYS E2G
Common Device Name
TOTAL PROSTATE SPECIFIC ANTIGEN TEST
Manufacturer (Section D)
ROCHE DIAGNOSTICS
9115 hague road
indianapolis IN 46250 0457
Manufacturer (Section G)
ROCHE DIAGNOSTICS GMBH
sandhofer strasse 116
mannheim (baden-wurttemberg) 68305
GM   68305
Manufacturer Contact
natalie catton
9115 hague road
indianapolis, IN 46250
MDR Report Key22612651
Report Number1823260-2025-02295
Device Sequence Number17497373
Product Code MTF
UDI-Device Identifier07613336217665
UDI-Public07613336217665
Combination Product (Y/N)N
Initial Reporter CountryIT
PMA/510(K) Number
P990056
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 08/21/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2026
Device Catalogue Number09744860190
Device Lot Number865283
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/02/2025
Supplement Date Received by Manufacturer07/29/2025
Initial Report FDA Received Date07/25/2025
Supplement Report FDA Received Date08/21/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age42 YR
Patient SexMale